My 12 year old son just removed his quickset from his bum and it just started spraying blood from where the site was???? Has this ever happened to anyone?? If it is not one thing....
I've had that happen a few times, usually when 1) I'm in a hurry and 2) I am wearing light colored pants. I usually lie on the floor and try to relax and apply pressure?
Yes. Though it didn't so much spray as start oozing, Very fast oozing. A lot of oozing.
It was not pleasant, and wouldn't stop for quite a while.
it has happened to me couple of times....its scry to see blood spraying fast.....i think is due to rupture of small blood vessels
Yes...that's called a 'gusher'. lol It's very annoying. It's happened to me maybe 4 or 5 times in the 10 years on a pump. Maybe it has to do with your blood pressure at that time and if you niched a vessel also. Just my guess.
I've had a couple of gushers - including one a week or so ago - and they haven't been sites that were sub-par. The last one was actually one the best sites I've had in months. Go figure.
Yup, I had a gusher once. It wasn't a spray, but a good rivulet of blood pouring down my belly. Fortunately, I had tissues nearby and grabbed one, and pressed on it for a while, and it stopped.
John G, thanks for your explanation. I had absolutely no idea why it happened, and I've never had another one.
Been on the pump since april and just recently this happened. It did Spray all over. Now when I remove my Quickset i have a tissue handy just in case.
This is not an immune response, it is simply a hole in a vessel that leaks blood through the cannula hole. A tissue and pressure will stop it quickly. It looks pretty scary when you see if for the first time.
More often than not, when a needle from the cannula goes in and causes a sharp pain, it gusher when removed. The vessel heals around the cannula when it is in, sometimes hindering the insulin effectiveness.
Had one at home got blood all over my pj’s. Had one at work while changing the site. I was ready for this one, I had a paper towel by my side.